Jump to content

Ssri 's, Side Effects And Sex(Men)


Recommended Posts

Hi Everyone.

I just wanted to see if other men on this forum have had similar problems as myself????

I have been taking SSRI's for 10 years now, to treat my depression......I was recently diagnosed with Bipolar 2 and have been off meds for 5 weeks....

My problem is that I do not last long at all when having sex.......Things are very sensitive down there!!!!??????

Does anybody else have this problem and does it go away???? It's causing some stress within my marriage....

Any advice would be greatly appreciated....

Many thanks.

Fender.

Link to comment
Share on other sites

Hi Fender,

This is as very common problem with most AD medications. Some people have less problems and it does effect women as well.

There is no easy solution to this problem, but you could have a word with your Doctor and see what he might recommend.

There are specific medication on the market for this problem but that is up to your Doctor to discuss this with you.

Best Wishes

Jim Bow

Link to comment
Share on other sites

Hi Everyone.

I just wanted to see if other men on this forum have had similar problems as myself????

I have been taking SSRI's for 10 years now, to treat my depression......I was recently diagnosed with Bipolar 2 and have been off meds for 5 weeks....

My problem is that I do not last long at all when having sex.......Things are very sensitive down there!!!!??????

Does anybody else have this problem and does it go away???? It's causing some stress within my marriage....

Any advice would be greatly appreciated....

Many thanks.

Fender.

Actually the only thing that seems to work for me in terms of Lexapro is the delayed sensitivity/ejaculation.

Actually, Lexapro has been used off label for premature ejaculation treatment so yeah if you have been on AD for all that time you will get used to lasting longer.

As with every drug legal or illegal, when you get off the drug or suffer withdrawl symptoms, the withdrawl symptoms are always opposite to the drug effect. For example withdrawl from benzos is insomia and nervousness. illegal drug is constant depression and tiredness etc. So a withdrawl from AD will be anxiety, depression and reversal of whatever was depressed i.e. "lasting longer". So intially you will be hyper sensitive and last shorter but eventually after few months it should normalize back to your "normal" prior AD self and even "better" lasting self since now you are 10 years older then you were before you went on the AD and it's been proven that sensitivity (lasting increases) decreases with age.

Link to comment
Share on other sites

  • 3 weeks later...

Fender,

In my experience SSRI's cause delayed climax. In fact some are used for this purpose. However, one of the main causes of being premature is anxiety. If you are overly stressed or excited things can happen quickly. Another possibility, which I hesitate to mention, is that if you are having relationship problems, and there are resentments abound, your body may just want to get it over with so you can get away from this person. That was my problem. Hope that's not the case.

Steve.

Link to comment
Share on other sites

Fender,

In my experience SSRI's cause delayed climax. In fact some are used for this purpose. However, one of the main causes of being premature is anxiety. If you are overly stressed or excited things can happen quickly. Another possibility, which I hesitate to mention, is that if you are having relationship problems, and there are resentments abound, your body may just want to get it over with so you can get away from this person. That was my problem. Hope that's not the case.

Steve.

Yes, the problem I'm having is delayed climax. 9/10 times over the past ~4 weeks that I've been taking Cipralex, my ability to climax has all but disappeared or requires a massive amount of concentration whereby I simply run out of energy and say to heck with it...very frustrating.

This particular side effect is enough for me to want to steer clear of any AD since climaxing is very important, I love it. I've tried Wellbutrin and Buspar (sp?) both of which made me very irritable, anxious and/or dizzy. My doctor simply suggested I take the Cipralex dose at night, rather than day. Hmm, I think I need to seriously get my arse in gear and find alternatives to feeling better about myself, rather than have to run on a schedule to ejaculate...

Sorry, just venting.

cheers,

Johnny

Link to comment
Share on other sites

  • 4 weeks later...

I have the same problem and I'm 3 months now on Cipralex.I'm on 15 mg but I started with 10 mg and the delayed ejaculation wasn't that bad. Right now on 15 mg is worse.Here is what I found but keep in mind everybody is different. After 2 weeks of no ejaculation but having sex with my GF on regular basis then I ejaculate OK. I never ejaculated easy so before the AD I considered myself lucky but now it's a nightmare.Very interesting fact is that if I please myself I can get to orgasm in max 10 min so it may be something related with focus.Definitely there is a lack of sensitivity and that's coming form the AD.Erection problems? Nope.On the contrary in couple of seconds is rock solid ready to go. I was high sex drive before and I still am and the need and lust is there but no finish. :)I'll ask the doc next time to prescribe me Wellbutrin to see how it works.

Fender,

In my experience SSRI's cause delayed climax. In fact some are used for this purpose. However, one of the main causes of being premature is anxiety. If you are overly stressed or excited things can happen quickly. Another possibility, which I hesitate to mention, is that if you are having relationship problems, and there are resentments abound, your body may just want to get it over with so you can get away from this person. That was my problem. Hope that's not the case.

Steve.

Yes, the problem I'm having is delayed climax. 9/10 times over the past ~4 weeks that I've been taking Cipralex, my ability to climax has all but disappeared or requires a massive amount of concentration whereby I simply run out of energy and say to heck with it...very frustrating.

This particular side effect is enough for me to want to steer clear of any AD since climaxing is very important, I love it. I've tried Wellbutrin and Buspar (sp?) both of which made me very irritable, anxious and/or dizzy. My doctor simply suggested I take the Cipralex dose at night, rather than day. Hmm, I think I need to seriously get my arse in gear and find alternatives to feeling better about myself, rather than have to run on a schedule to ejaculate...

Sorry, just venting.

cheers,

Johnny

Edited by jb_alphamale
Link to comment
Share on other sites

  • 3 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...